MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter removal difficulties were encountered and stent damage occurred.The target lesion was located in the left circumflex artery.A 4.00 x 24 synergy drug-eluting stent was advanced but failed to cross the lesion.While removing the device from the vessel, it would not come out.The wire and stent were able to be removed after multiple attempts.It was then noted that the stent was fractured on the balloon.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is combination product.
 
Event or Problem Description
It was reported that catheter removal difficulties were encountered and stent damage occurred.The target lesion was located in the left circumflex artery.A 4.00 x 24 synergy drug-eluting stent was advanced but failed to cross the lesion.While removing the device from the vessel, it would not come out.The wire and stent were able to be removed after multiple attempts.It was then noted that the stent was fractured on the balloon.The procedure was completed with a different device.No patient complications were reported.It was further reported that the device was completely removed by pulling the wire, stent and stent balloon all together out of the vessel.The stent was noted to be lifted or fractured on the balloon, but was not separated into two pieces.
 
Event or Problem Description
It was reported that catheter removal difficulties were encountered and stent damage occurred.The target lesion was located in the left circumflex artery.A 4.00 x 24 synergy drug-eluting stent was advanced but failed to cross the lesion.While removing the device from the vessel, it would not come out.The wire and stent were able to be removed after multiple attempts.It was then noted that the stent was fractured on the balloon.The procedure was completed with a different device.No patient complications were reported.It was further reported that the device was completely removed by pulling the wire, stent and stent balloon all together out of the vessel.The stent was noted to be lifted or fractured on the balloon, but was not separated into two pieces.Device evaluated by manufacturer: synergy ii us mr 4.00 x 24mm stent delivery system (sds) was returned for analysis inside the guide catheter and tracked over a guidewire.A visual and microscopic examination of the crimped stent found damage to the stent.The mid and proximal sections of the stent were damaged with stent struts bunched and lifted from the stent profile.The stent had also moved in a distal direction along the balloon.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along the proximal portion of the shaft.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Device is combination product.
 
Additional Manufacturer Narrative
Device is combination product.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7799817
Report Number2134265-2018-60321
Device Sequence Number16521591
Product Code NIQ
UDI-Device Identifier08714729840251
UDI-Public08714729840251
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2019
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0021639383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer07/30/2018
11/01/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date08/21/2018
11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1